MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 ARTICUL/EZE BALL 32 +13 BLK; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 ARTICUL/EZE BALL 32 +13 BLK; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-24-000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Joint Dislocation (2374)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent primary thr on (b)(6) 2019 where a corail pinnacle was implanted.As per the notes, the patient dislocated 2 times and was then brought back to theatre on (b)(6) 2019 where the pinnacle liner was exchanged to a constrained liner and a longer femoral head implanted.Patient has now presented with pain with a the x ray showing the hip to be dislocated.According to the patient, his hip has never been right and he has suffered with pain since the original index surgery.The x ray images show a dislocated hip, locking ring around the neck and the ring that locks the poly into the shell, broken and lying in the surrounding soft tissue.On opening the hip, backend soft tissue was evident, the poly locking ring was located, bent and broken and the poly liner was found exerted in the soft tissue and not in the shell.The blackened tissue was removed, the liner removed.A new constrained liner was implanted and a head without a ¿skirt¿ implanted (the previous head ad a skirt and would have resulted in more impingement) only the products removed in this surgery have been listed.Doi: (b)(6) 2019.Dor: (b)(6) 2022.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this complaint was not received for examination.The photo investigation and review of the x-rays provided revealed dislocation of the head and liner.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mrae) was not performed.

Brand Name
ARTICUL/EZE BALL 32 +13 BLK
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14461181
Report Number1818910-2022-09287
Device Sequence Number4699729
Product Code JDI
UDI-Device Identifier10603295033202
UDI-Public10603295033202
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K883460
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1365-24-000
Device Catalogue Number136524000
Device Lot NumberD15062132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 32 +13 BLK; PINN LNR CON +4 10D 32IDX62OD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale